Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 30, 1999, 5:09 PM MDT for Box Butte County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1999, 5:09 PM MDT (23:09 UTC)
- Expired
- Jun 30, 1999, 5:25 PM MDT
- In force
- 16 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Box Butte County, NE
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
721 WFUS1 KCYS 302310 RRA TORCYS NEC013-302325- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BOX BUTTE COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 525 PM MDT * AT 505 PM... SPOTTERS INDICATED A TORNADO 7 MILES WEST SOUTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 35 MPH. THE STORM PRODUCING THE TORNADO SHOULD MOVE JUST TO THE SOUTHWEST OF THE CITY OF ALLIANCE. A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR JAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:00 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM MDT, 2 hours 9 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT WED JUN 30 1999 STRMS FIRING UP OVR NIOBRARA CNTY AND NRN PANHANDL IN MST UNSTBL AIR OVR CWA. STRMS ALG AXIS OF MSTR DIVRGNC...WHICH IN NOT FVRBL. STRMS ARE STGLY SHEARED DUE SPD INCRS ALF. 100KT JET AXIS ORIENTED WNW/ESE FM YELSTN AREA THRU PANHANDL. UPR DIVRGNC ASSOCD WITH FLO PERSISTS THRU 06Z OVR SE WY AND PANHANDL AND DO HUGE 0-3KM SREH. FLO ALF GETS MR W-E ORIENTED THU-FRI AND JET AXIS RETREATS TO SRN MT. EFFECT OF THIS REFLECTD IN MR SEASONAL TEMPS/POPS NXT CPL DAYS. 7H TMPS RISE 5-7C FM THU TO FRI. NGM HAS MUCH MR DEFINIITON TO WV FM N-CNTRL TO SE WY THU AFTN...ETA ONLY HINTS AT FTR. GENLY NGM DIFFERS IN SPD AND ORIENTATN BUT OTRW SIMILAR IN IDEA WITH ETA/AVN. 7H FLO RMNS BRISK ENUF TO AID DRYG AND NECESSITATE MENTION OF BREEZE IN ZNS...ESP WY PART. .CYS... WY...NONE. NE...NONE. COX
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.